MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% RESOLVE A 11X3ML; REAGENT RED BLOOD CELLS

ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% RESOLVE A 11X3ML; REAGENT RED BLOOD CELLS
Catalog Number 6902317
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
Cms 100686288 / ra613241 on 08jan2026, a customer contacted the ortho global technical solution center (gtsc) after observing what was described as discordant negative reactions for antibody screen and antibody identification in indirect antiglobulin test (iat) for one patient sample using 0.8% surgiscreen lot vss701 and 0.8% resolve panel a lot vra499 with ortho mts anti-igg gel card lot 072225001-14 on their ortho workstation id-mts (510011165).Complainant: chen qu, medical technologist; (b)(6); (b)(6) customer(b)(6),(b)(6), (b)(6) date of event: (b)(6) 2026 and (b)(6) 2026, reported on 08jan2026 reagents: 0.8% surgiscreen lot vss701, expiration: 06jan2026, manufacture: 04nov2025 0.8% resolve panel a lot vra499, expiration: 06jan2026, manufacture: 04nov2025 mts anti-igg gel card lot 062525001-29, expiration: 07jul2026, manufacture: 07oct2025 instruments: ortho workstation id-mts 510011165 patient information: male, previous negative antibody screen on (b)(6) 2025 performed at another facility.Previously transfused with 4 donor red blood cell units -from (b)(6) 2025 to (b)(6) 2025.Recently transfused with 2 donor red blood cell units on(b)(6) 2026.Newly identified anti-jka(jk1) antibody.The customer reported that on (b)(6) 2026, a sample from the patient was tested using a competitor's instrument, solid phase analyzer, and the antibody screen resulted in positive reactions with screening cell 1 (3+ reaction strength) and cell 3 (2+ strength reaction), and a negative reaction with cell 2.No details provided.The customer stated that on the same day, the same patient sample was tested for antibody screening in iat using 0.8% surgiscreen lot vss701 with mts anti-igg gel card lot 072225001-14 in manual gel method using their ortho workstation id-mts (510011165), and negative reactions were obtained with all cells of the red cell reagent.Subsequently on the same day, the customer stated that they tested the same sample for antibody identification in iat using 0.8% panel a lot vra499 with the same mts anti-igg card lot and obtained negative reactions across all panel cells.The customer stated the sample was reported as having no identified antibodies.Red blood cell donor units were crossmatched using the competitor's solid phase analyzer, and two crossmatch-compatible units were transfused to the patient on the same day (b)(6) 2026.No additional details were provided.On (b)(6) 2026, the customer reported that the manager reviewed the workup performed by the operator and decided to test the same sample for antibody identification using the competitor's solid phase analyzer.The panel tested resulted in the identification of an anti-jka(jk1) antibody.No further details were provided.On(b)(6) 2026, the customer stated that they retested the same sample for antibody screening using 0.8% surgiscreen lot vss701 in manual gel methodology, and the negative results persisted.No further details were provided.In addition, the customer stated that the two donor units transfused to the patient were tested for the jka(jk1) antigen.One of the two donor units was positive for the antigen.This information prompted a new sample collection from the patient for any signs of a transfusion reaction.The customer stated the patient sample results for hemoglobin, hematocrit, and haptoglobin were within acceptable limits.Monitoring of the patient concluded they remained stable, without any signs of an adverse reaction, and the patient was discharged in stable condition.No further details were provided.The customer stated a biased result was initially reported to the physician as no antibodies identified.A corrected report was issued with anti-jka(jk1) antibody identified.The patient was not harmed as a result of these events.
 
Additional Manufacturer Narrative
Investigation details: the customer stated that quality control (qc) passed for the antibody screen reagents at the time of use, and that qc is not performed on panel cells.Confirmation was not provided.The card and reagent red blood cells storage and usage conditions were checked and confirmed to be aligned with ortho's recommendations.The customer reported visual appearance was acceptable for the gel cards and reagent red blood cells at the time of use.The procedure used by the customer was confirmed by the gtsc to be aligned with the instructions for use (ifu) for the testing performed.The customer stated no antibody titer was performed for the identified antibody.According to ortho lot-specific information for 0.8% surgiscreen lot vss701, cell 1 is positive and heterozygous, cell 2 is negative, and cell 3 is positive and homozygous for the jka(jk1) antigen.Therefore, it follows that the negative reactions with cells 1 and 3 obtained with the patient sample are not consistent with the expected reactivity of an anti-jka(jk1) antibody.According to ortho lot-specific information for 0.8% resolve panel a lot vra499, cells 1, 3, 5, 6 and 10 are positive and heterozygous for the jka(jk1) antigen, cells 4, 9 and 11 are positive and homozygous for the jka(jk1) antigen, and the remaining cells are negative for jka(jk1) antigen.Therefore, it follows that the negative reactions obtained for all jka(jk1) antigen-positive cells with the patient sample are not consistent with an anti-jka(jk1) antibody.A review of manufacturing batch record of 0.8% surgiscreen lot vss701 and 0.8% resolve panel a lot vra499 was carried out at ortho's manufacturing site.No non-conformances or deviations were identified.The results of all in-process and quality assurance release testing were found to be within specifications, including antigen specificity test.Lots vss701 and vra499 met all acceptance criteria.A review of manufacturing batch record of mts anti-igg gel card lot 072225001-14 was requested from ortho's manufacturing site.The device history record for this lot was reviewed and no discrepancies were discovered.All in-process and final release serological testing results were within specifications, including customer use ortho vision testing results.All qc inspection records (packaging and gel card inspection documents) of this product lot indicated acceptable results.All id-mts gel cards used during in-process qc testing passed the visual check performed by the serologist.Formulation stage batch record (anti-igg lot 072225001) associated with this id-mts gel card lot was reviewed and no discrepancies were discovered.The equipment area use log used during production of this lot was reviewed and no conditions or actions taken were found to directly contribute to this customer complaint.There were no product nonconformances related to this lot.The lot met all specifications, all in-process and product release criteria.Testing of retained samples of 0.8% surgiscreen lot vss701 and 0.8% resolve panel a lot vra499 was not requested as part of the investigation, due to the complaint being reported after the products expiry date.Retained samples of mts anti-igg gel card lot 072225001-14 were inspected and tested by ortho's manufacturing site.Visual inspection did not identify any physical defects.Retention cards were tested manually on the ortho workstation with 0.8%surgiscreen lot vss709 and ortho daily qc lot eb028 containing anti-d, anti-c and anti-fya.All results were as expected; no discrepant results were obtained.Mts anti-igg card lot 072225001-14 performed as intended.Unable to confirm customer complaint.A review of the complaints associated with the red cell reagents manufactured using the same donors as those used to manufacture jka(jk1) antigen-positive cells of 0.8% surgiscreen lot vss701 and 0.8% resolve panel a lot vra499 was performed.No systematic failure or trend with these donors was identified.A review of the worldwide complaint databases was performed for 0.8% surgiscreen lot vss701 (expiry: 06jan2026) and 0.8% resolve panel a lot vra499 (expiry: 06jan2026) through 20jan2026, post expiration.One additional complaint was identified for lot vra499 related to false negative reactions with a different antibody, and no similar complaints against lot vss701 were identified.No trends were identified for vss701 or vra499.In addition, a complaint review of the mts anti-igg gel card lot 072225001-14 and mother bulk lot 072225001 was performed through 20jan2026 and no complaints were identified relating to false negative reactions.No trends were identified for the sublot or mother bulk lot.No further investigation was performed on this incident.The assignable cause of the discordant antibody screen and antibody identification reactions obtained by the customer could not be determined.In any case, there is no evidence of any systematic failure of the ortho reagents or analyzers to perform as intended.In mitigation of the discordant negative antibody screen and identification results, the 0.8% surgiscreen and 0.8% resolve panel a instructions for use (ifus) state: for antibody detection and identification, different serological methods are optimal for different antibodies.No single antibody screening or identification method optimally detects all antibodies.No other complaint of this type has been received from the customer site since the time of the reported events.

Brand Name
0.8% RESOLVE A 11X3ML
Common Device Name
REAGENT RED BLOOD CELLS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24221302
Report Number2250051-2026-00003
Device Sequence Number8197400
Product Code QHT
UDI-Device Identifier10758750007677
UDI-Public(01)10758750007677(17)260106(11)251104(10)VRA499
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2026
Device Catalogue Number6902317
Device Lot NumberVRA499
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2026
Initial Report FDA Received Date01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown